MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the sterrad® 100nx user guide, under cassette handling: warning hydrogen peroxide may be present.Do not remove used cassettes from the cassette collection box.Dispose of the sealed cassette collection box according to local waste regulations.Cassettes with unused hydrogen peroxide are hazardous waste as defined by the us environmental protection agency and should be disposed of accordingly.If it is necessary to handle a used cassette, wear chemical resistant latex, pvc (vinyl), or nitrile gloves.Do not touch gloves to your face or eyes.¿ this report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported that a female health care worker (hcw) experienced a hydrogen peroxide burn when she handled a used sterrad® 100nx cassette that was not in the cassette collection box for disposal.The hcw did not wear gloves and suffered a white skin reaction/discoloration on her index finger.She removed the chemical with running water and did not receive medical treatment.The skin reaction was reported as lasting at least one day and was ¿getting better¿.The reported skin reaction has been determined to be a minor injury since there was no permanent damage or impairment, and no medical intervention was received.However; this event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
An asp clinical education consultant retrained the hcw to always wear appropriate personal protective equipment (ppe) as per the sterrad® 100nx user guide.Asp investigation summary: ¿ the batch record review could not be performed due to unknown lot number.¿ trending analysis could not be conducted due to unknown lot number.¿ review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the involved sterrad 100nx cassette has been discarded and not available for evaluation.In addition, no further product evaluation or supplier investigation was conducted as user error has been identified.The most likely assignable cause for the h2o2 skin reaction can be attributed to failure to follow the sterrad® 100nx user guide in handling used cassettes.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key14775114
Report Number2084725-2022-00192
Device Sequence Number13786721
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown